Alert archive / Ohio / Small Craft Advisories in 2016
Small Craft Advisory 24, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Jun 9, 2016, 9:59 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2016, 9:59 AM EDT (13:59 UTC)
- Expired
- Jun 9, 2016, 7:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
281 WHUS71 KCLE 091359 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 959 AM EDT THU JUN 9 2016 LEZ149-092200- /O.NEW.KCLE.SC.Y.0024.160609T1359Z-160609T2300Z/ LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 959 AM EDT THU JUN 9 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING. * WINDS AND WAVES...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT. WAVES 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
2 follow-up statements
038 WHUS71 KCLE 091953 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 353 PM EDT THU JUN 9 2016 LEZ149-092300- /O.CON.KCLE.SC.Y.0024.000000T0000Z-160609T2300Z/ LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 353 PM EDT THU JUN 9 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... * WINDS AND WAVES...NORTHWEST WINDS 10 TO 20 KNOTS. WAVES 3 TO 5 FEET. WINDS AND WAVES WILL DIMINISH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
412 WHUS71 KCLE 092308 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 708 PM EDT THU JUN 9 2016 LEZ149-100015- /O.EXP.KCLE.SC.Y.0024.000000T0000Z-160609T2300Z/ LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 708 PM EDT THU JUN 9 2016 ...SMALL CRAFT ADVISORY HAS EXPIRED... WINDS AND WAVES HAVE DIMINISHED BELOW ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Jun 9, 7:07 AM EDT, 2 hours 52 minutes earlier.
Area forecast discussion, Jun 9, 7:07 AM EDT, 2 hours 52 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 707 AM EDT THU JUN 9 2016 .SYNOPSIS... High pressure will linger over the region today and then shift to the Carolina Coast on Friday. A warm front will move over the local area on Friday and then stall. The front will eventually move north over Lake Erie on Saturday but is expected to come back south across the area as a cold front by daybreak Sunday. High pressure from Canada will build south across the area on Monday. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... High pressure will remain in control through sunset. Low level moisture remains very limited so not only will it be tough to get cumulus clouds today it will be nearly impossible for precip before 00z. So...have removed the mention from the west for the daylight hours. Given expected 850 mb temps...highs today should be a tad warmer than yesterday. All but the eastern end of the area should reach 70 today. Expect to see high clouds increase from west to east during the afternoon. && .SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/... Precip chances and timing continue to be a challenge today. Overall the models are in fair agreement into Saturday. Based on the new guidance...including the latest SREF...have slowed down the onset of the precip tonight. It will likely be close to 03z before the first showers reach the west end of the area. By daybreak about the southwest half will have a chance for precip. The warm front responsible for the precip will stall over the area on Friday and cut the forecast area about in half from northwest to southeast. Locations north of the front will see easterly flow continue which will keep dewpoints low. Meanwhile further southwest...scattered showers and a few thunderstorms are possible. On Saturday the front will finally move into NW PA and that is when eastern areas will see their best chances for rain this weekend. Will continue with likely pops in the east with chance wording in the west. Surface dewpoints will surge into the 60s Friday night and Saturday so instability will build during the period. Forecast soundings are showing between 2000 and 2500 J/KG of CAPE by Saturday evening. Fortunately bulk shear numbers are 30 knots or less in the unidirectional flow. Expect to see some organized convection but do not think it will become severe. Obviously this is something that will need to be monitored. Temps will finally make it back to normal on Friday with a warm and humid day on Saturday. Have stayed away from mentioning 90 right now because I am not sure how much cloudiness will be around during the day. The front will come back south at as a strong cold front on Saturday night. That is when the models begin to differ. Both the ECMWF and GFS have the front south of the area by 12z Sunday. The NAM is much slower and has been discarded today. The GFS remains much more aggressive than the ECMWF with the cold air advection behind the front. Will use a blend of the two. There will end up being a fairly large temperature gradient from west to east across the area Sunday with highs only in the upper 60s across NW PA. It should be dry on Sunday and Sunday night as high pressure returns. && .LONG TERM /MONDAY THROUGH WEDNESDAY/... A return back to summer weather will take place over the weekend into the early part of next week. Broad upper level ridge will dominate nearly the entire United States Monday and Tuesday. Amplification of the upper level ridge will take place Wednesday as troughiness dives into the northeastern states. A small shortwave trough and associated positive vorticity maximum will rotate over the top of the upper level ridge and dive into the forecast area by Wednesday night. This feature along with it's surface low pressure system will bring a chance for some showers and thunderstorms to the forecast area by Wednesday. Otherwise, dry weather is expected for much of the extended period under the influence of the upper level ridge and surface ridge nosing south out of Canada. Temperatures will recover to the 80s west and 70s east Monday and Tuesday but generally 80s for highs all areas by Wednesday. Overnight lows will climb back into the 60s. && .AVIATION /12Z Thursday THROUGH Monday/... High pressure will dominate the forecast area through a good portion of the day. Expecting a warn front to lift slowly northeast toward the area tonight and this feature will continue to spread high level moisture into the area today and gradually lower ceilings overnight. Some rain will move into the western portions of the area overnight in association with the warm front. Otherwise, areas to the east will remain dry. Winds should remain fairly light through the period as well most areas but expecting 10 to 15 knots at Erie and Youngstown but diminishing this afternoon. Outlook...Non VFR across the west Friday and across the entire area Friday night and Saturday. && .MARINE... Lake is expected to be somewhat quiet through the morning hours but winds will pick-up on the extreme eastern half of the lake by afternoon. Light and variable winds will return tonight into early Friday night but will pick-up out of the southwest for Saturday in advance of the next system. The 10 to 20 knot winds will persist through the day Sunday but shift to northerly behind a cold front. Light northerly winds are expected for Monday. No headlines expected through this forecast period. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Kubina NEAR TERM...Kubina SHORT TERM...Kubina LONG TERM...Lombardy AVIATION...Lombardy MARINE...Lombardy
Hazardous weather outlook, Jun 9, 9:59 AM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 959 AM EDT THU JUN 9 2016 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ002-003-101400- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-THE LAKE OH- LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-SOUTHERN ERIE- 959 AM EDT THU JUN 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ001-101400- NORTHERN ERIE- 959 AM EDT THU JUN 9 2016 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BEACH HAZARDS STATEMENT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 9:59 AM EDT | Beach Hazards Statement | CLE | Erie | 9 hr |
Nearby
Small Craft Advisories in Ohio, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.